Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 290, NWS Tulsa, OK

July 30, 2020Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2020, 12:18 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2020, 12:18 AM CDT (05:18 UTC)
Expired
Jul 30, 2020, 1:00 AM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 116 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2020-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2020-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1768 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted.

967 
WUUS54 KTSA 300518
SVRTSA
OKC113-117-300600-
/O.NEW.KTSA.SV.W.0290.200730T0518Z-200730T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1218 AM CDT Thu Jul 30 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Osage County in northeastern Oklahoma...
  Pawnee County in northeastern Oklahoma...

* Until 100 AM CDT.

* At 1218 AM CDT, severe thunderstorms were located along a line
  extending from 3 miles northeast of Sooner Lake to 3 miles north of
  Lake Mcmurtry, moving east at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Pawnee...                         Hominy...
  Cleveland...                      Jennings...
  Ralston...                        Hallett...
  Blackburn...                      Maramec...
  Skedee...                         

LAT...LON 3651 9699 3650 9630 3616 9655 3616 9682
      3624 9682 3625 9684 3625 9692 3633 9693
      3634 9703 3645 9703
TIME...MOT...LOC 0518Z 274DEG 42KT 3646 9699 3623 9717 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 10:18 PM CDT, 2 hours earlier.

Area forecast discussion, Jul 29, 10:18 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Tulsa OK
1018 PM CDT Wed Jul 29 2020

.DISCUSSION...
Showers and thunderstorms continue from east central Oklahoma into
northwest Arkansas at this time, with additional storms about to
enter northeast Oklahoma from Kansas. Another area of storms from
central Kansas into northwest Oklahoma will also likely move into
the area overnight. With several rounds of showers and storms
expected across northeast Oklahoma and northwest Arkansas, will
maintain the flood watch overnight. Will drop parts of southeast
Oklahoma from the watch, as any rainfall in that area will be much
more isolated in nature, and previous rainfall amounts have been
fairly light.

Have made some minor changes to pops overnight, with the rest of
the forecast looking good at this time.

Update products have already been sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT Thursday for OKZ054>072-074-076.

AR...Flood Watch until 7 AM CDT Thursday for ARZ001-002-010-011-019-
     020-029.

&&

SHORT TERM...21
LONG TERM....05

PLATE
Hazardous weather outlook, Jul 29, 5:22 PM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
522 PM CDT Wed Jul 29 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
522 PM CDT Wed Jul 29 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

FLASH FLOOD.
	RISK...Limited.
    AREA...Eastern Oklahoma and Northwest Arkansas.
    ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Eastern Oklahoma and NOrthwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A few isolated thunderstorms will remain possible into this
evening, with locally heavy rainfall possible.

Thunderstorms currently developing across western Kansas will move
southeast overnight and may move into mainly northeast Oklahoma
after midnight. Gusty winds and locally heavy rainfall may
accompany these storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential...
           Heavy Rain Potential.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY through MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.

EXTENDED DISCUSSION...
An approaching upper level disturbance from the northwest Thursday
will increase the potential for severe weather across eastern
Oklahoma Thursday afternoon into the evening hours. One or more
clusters of storms will be possible with a damaging wind threat.
Locally heavy rainfall is also expected with this round of storms
as well Thursday night into Friday, which may lead to additional
flooding.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 29, 9:02 PM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
902 PM CDT Wed Jul 29 2020

OKZ068-069-072-300230-
Adair OK-Sequoyah OK-Cherokee OK-
902 PM CDT Wed Jul 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEQUOYAH...SOUTHERN
ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 930 PM CDT...

At 902 PM CDT, a strong thunderstorm was located near Marble City,
moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Vian...                           Marble City...
Brushy Lake State Park...         Brushy...
Bunch...                          Short...
Box...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3549 9499 3569 9497 3578 9450 3553 9446
TIME...MOT...LOC 0202Z 260DEG 24KT 3562 9483

Snider
Special weather statement, Jul 29, 9:27 PM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
927 PM CDT Wed Jul 29 2020

ARZ010-019-OKZ069-072-300300-
Washington AR-Crawford AR-Adair OK-Sequoyah OK-
927 PM CDT Wed Jul 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...SOUTH
CENTRAL WASHINGTON...NORTHEASTERN SEQUOYAH AND SOUTHERN ADAIR
COUNTIES UNTIL 1000 PM CDT...

At 927 PM CDT, a strong thunderstorm was located 8 miles northwest of
Short, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Cedarville...                     Natural Dam...
Brushy...                         Lee Creek...
Bunch...                          Short...
Uniontown...                      Odell...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3554 9475 3572 9481 3573 9479 3582 9432
      3560 9425
TIME...MOT...LOC 0227Z 254DEG 25KT 3567 9459

Snider
Special weather statement, Jul 29, 10:41 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1041 PM CDT Wed Jul 29 2020

OKZ054-055-300430-
Osage OK-Washington OK-
1041 PM CDT Wed Jul 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND NORTHERN
WASHINGTON COUNTIES UNTIL 1130 PM CDT...

At 1041 PM CDT, a strong thunderstorm was located 5 miles north of
Bigheart, moving southeast at 15 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Dewey...                          Copan...
Elgin...                          Bigheart...
Osage Hills State Park...         Bartlesville Municipal Airport...
Hulah...                          Okesa...
Sunset Lake...                    Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3700 9583 3667 9581 3665 9631 3700 9654
TIME...MOT...LOC 0341Z 323DEG 12KT 3693 9620

Snider
Special weather statement, Jul 29, 11:10 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1110 PM CDT Wed Jul 29 2020

OKZ055>058-061-062-300445-
Craig OK-Rogers OK-Ottawa OK-Nowata OK-Washington OK-Mayes OK-
1110 PM CDT Wed Jul 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHEASTERN ROGERS...
WESTERN OTTAWA...NORTHWESTERN MAYES...NORTHEASTERN WASHINGTON AND
NOWATA COUNTIES UNTIL 1145 PM CDT...

At 1110 PM CDT, strong thunderstorms were located along a line
extending from 8 miles northwest of Welch to 9 miles east of Nowata
to 7 miles west of Delaware. Movement was southeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Miami...
Vinita...                         Baxter Springs...
Nowata...                         Commerce...
Chelsea...                        Afton...
Quapaw...                         South Coffeyville...
Welch...                          Delaware...
Bluejacket...                     Lenapah...
Big Cabin...                      Treece...
Wann...                           New Alluwe...
Picher...                         Watova...

This includes Interstate 44 between mile markers 270 and 316.

LAT...LON 3667 9496 3667 9500 3662 9500 3646 9514
      3652 9562 3666 9593 3700 9585 3700 9467
TIME...MOT...LOC 0410Z 313DEG 45KT 3695 9523 3675 9548 3674 9576
Special weather statement, Jul 29, 11:35 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1135 PM CDT Wed Jul 29 2020

OKZ055>057-060>062-300530-
Tulsa OK-Craig OK-Rogers OK-Nowata OK-Washington OK-Mayes OK-
1135 PM CDT Wed Jul 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...ROGERS...
NORTHERN MAYES...SOUTHERN WASHINGTON...SOUTHERN NOWATA AND
NORTHEASTERN TULSA COUNTIES UNTIL 1230 AM CDT...

At 1135 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Ochelata to near Talala to 4 miles
northeast of New Alluwe. Movement was southeast at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Claremore...
Nowata...                         Pryor Creek...
Skiatook...                       Collinsville...
Chelsea...                        Oologah...
Langley...                        Adair...
Ramona...                         Ochelata...
Foyil...                          Talala...
Big Cabin...                      Vera...
Pensacola...                      New Alluwe...
Watova...                         White Oak...

This includes Interstate 44 between mile markers 249 and 278.

LAT...LON 3669 9571 3673 9539 3644 9502 3626 9544
      3637 9594 3652 9600 3673 9600
TIME...MOT...LOC 0435Z 324DEG 24KT 3667 9598 3654 9569 3665 9543
Special weather statement, Jul 30, 12:00 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1200 AM CDT Thu Jul 30 2020

OKZ054-059-300600-
Osage OK-Pawnee OK-
1200 AM CDT Thu Jul 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSAGE AND PAWNEE COUNTIES
UNTIL 100 AM CDT...

At 1200 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northwest of Kildare to 5 miles southwest of
Lucien. Movement was east at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Pawhuska...                       Pawnee...
Fairfax...                        Shidler...
Ralston...                        Burbank...
Blackburn...                      Maramec...
Elgin...                          Skedee...
Grainola...                       Foraker...
Pearsonia...                      Sooner Lake...
Southern Kaw Lake...              Webb City...
Apperson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3700 9619 3616 9661 3616 9682 3624 9682
      3625 9692 3633 9693 3634 9703 3651 9703
      3655 9690 3658 9689 3660 9692 3659 9705
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0500Z 272DEG 42KT 3684 9710 3621 9750

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:38 PM CDTSpecial Weather StatementTSAMuskogee37 min
Jul 29, 9:02 PM CDTSpecial Weather StatementTSASequoyah28 min
Jul 29, 9:27 PM CDTSpecial Weather StatementTSAAdair33 min
Jul 29, 10:21 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Sequoyah3 hr
Jul 29, 10:41 PM CDTSpecial Weather StatementTSAWashington49 min
Jul 29, 11:10 PM CDTSpecial Weather StatementTSACraig, Nowata, Washington35 min
Jul 29, 11:35 PM CDTSpecial Weather StatementTSARogers, Washington55 min
Jul 30, 12:00 AM CDTSpecial Weather StatementTSAOsage, Pawnee60 min
Jul 30, 12:33 AM CDTFlash Flood WarningTSACraig, Mayes, Nowata, Rogers, Tulsa, Washington3 hr
Jul 30, 12:51 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Tulsa, Washington39 min
Jul 30, 12:57 AM CDTSpecial Weather StatementTSADelaware48 min
Jul 30, 1:10 AM CDTSpecial Weather StatementTSACreek65 min
Jul 30, 1:16 AM CDTFlash Flood WarningTSADelaware, Mayes3 hr
Jul 30, 1:27 AM CDTSevere Thunderstorm WarningTSAMayes, Osage, Rogers, Tulsa, Wagoner, Washington63 min
Jul 30, 1:52 AM CDTAreal Flood AdvisoryTSARogers, Tulsa, Wagoner3 hr
Jul 30, 2:11 AM CDTSpecial Weather StatementTSAWagoner49 min
Jul 30, 2:22 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Delaware, Mayes53 min
Jul 30, 2:40 AM CDTSpecial Weather StatementTSAMuskogee65 min
Jul 30, 3:48 AM CDTSpecial Weather StatementTSASequoyah57 min
Jul 30, 5:24 AM CDTSpecial Weather StatementTSAPawnee51 min
Jul 30, 6:14 AM CDTSpecial Weather StatementTSACreek, Okfuskee61 min
Jul 30, 6:40 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Rogers2 hr
Jul 30, 7:38 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okmulgee112 min
Jul 30, 5:04 PM CDTSpecial Weather StatementTSAMcIntosh26 min
Jul 30, 5:06 PM CDTSpecial Weather StatementTSAPittsburg24 min
Jul 30, 5:29 PM CDTSevere Thunderstorm WarningTSAPittsburg34 min
Jul 30, 6:05 PM CDTSpecial Weather StatementTSAPittsburg25 min
Jul 30, 6:18 PM CDTSevere Thunderstorm WarningTSAPittsburg28 min
Jul 30, 6:22 PM CDTSevere Thunderstorm WarningTSAPittsburg53 min
Jul 30, 6:32 PM CDTSpecial Weather StatementTSAPittsburg28 min
Jul 30, 6:47 PM CDTAreal Flood AdvisoryTSAPittsburg3 hr
Jul 30, 6:56 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.